NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, February 13, 2016
Hello,I`m soon to be a 44 year old male who has been severely ill for 10 years now. I have been on a constant diet of heavy duty pain killers for at least 5 of the 10 years. Morphine being one of the pain killers I take causing a severely unhappy stomach. Most of the time I am severely constipated from this. In fixing this problem, I have been using lots of laxative (oral and other). There hasn`t been any consistency to my stools. Over the course of the past year I have noticed, though, things are changing. At times my stools are extremely dark. At times, so much so they cloud the water in the toilet. And then there are times out of the clear blue that I will get diarrhea for several days, not using any laxatives at all. The last few months though have been something new all together. Included in the stools is what looks like skin material. As if a pealing sun burn might produce. My stomach never feels right.
On top of this all, over the past two months I feel as if I have been run over by a truck. Absolutely no energy at all. My diet has always been horrible and has gotten worse due to the amount of pain that I am in. I try to eat one meal a day which is usually purchased fast food and is consumed at super time. A toddler may eat more food than I. In the mornings, I just drink one or two adult liquid nutrition drinks purchased at the drug store and that is that. Up until about four months ago my weight has hovered in the 150 to 160 pound range. I also have an extremely low testosterone level in which I receive testosterone injections for. Four months ago my doctor doubled the testosterone dose and my weight has shot up to the 200 pound range. I`ve started to purchase military pants because one pair will cover about four different sizes. I can`t get a straight answer out of my doctors office if the testosterone injections are causing the weight gain. My eating habits if any thing, I am eating less now than I did then.
Last week I did go to the doctor and told him about how I feel and that my pain management medication needed to be changed, but I forgot to tell him about my bowel issues. He sent me to the lab last Friday where they took about 10 vials of blood and he changed my break through pain medication. I am committed to feeling better and did go and buy some very expensive vitamins and have vowed to try and stop the adult nutrition shakes. This morning I had a bowel of shredded wheat to eat.
I know you have no hard answers for me. But should the blood tests all come up okay and the vitamins and newer eating habits do not work, can you please suggest another direction that can be pursued? Line of testing to be done? The pain issues I will deal with for the rest of my life. I have always had bad eating habits, but not to say that when I am not in so much pain, do not try. Over a year ago I was a daily juicer and would like to at least get back to that point if it is already not to late. Any ideas will be gratefully appreciated. Thank you.
Thank you for visiting NetWellness. On this site, NetWellness experts try to answer general questions about health. Only a health professional performing a thorough clinical exam is able to evaluate your complicated case and provide additional treatment information.